Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 37, NWS Des Moines, IA

June 12, 2013Cerro Gordo County, Worth County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 12, 2013, 8:30 PM CDT for Cerro Gordo County, Worth County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 8:30 PM CDT (01:30 UTC)
Expired
Jun 13, 2013, 2:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Cerro Gordo County, IA, Worth County, IA

The radar

The La Crosse radar (KARX), 170 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:25 PM CDTHEAVY RAIN 2.84Se Grafton, IATRAINED SPOTTER MEASURED 2.84 INCHES OF RAIN DURING PAST FEW HOURS IN GRAFTON
Jun 12, 9:27 PM CDTFLASH FLOOD1 Nnw Rock Falls, IATIME OF RECIEVED REPORT. MULTIPLE FIELDS UNDER WATER ACROSS NORTHEASTERN CERRO GORDO COUNTY. EVACUATED CAMP GROUNDS AT CAMP OF THE WOODS...WILKLINSON COUNTY PARK AND SHELL ROCK PRESERVE DUE TO WATER IMPACTING ENTRANCE/EXIT.
Jun 12, 9:33 PM CDTFLASH FLOODManly, IATIME OF RECEIVED REPORT. MULTIPLE ROADS IMPASSABLE AND WASHED OUT ACROSS COUNTY...WORST SOUTH OF HIGHWAY 9. NO TRAVEL ADVISORY IN EFFECT FOR THE COUNTY. ALSO MANY TREES AND POWER LINES DOWN IN THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WGUS53 KDMX 130130
FFWDMX
IAC033-195-130730-
/O.NEW.KDMX.FF.W.0037.130613T0130Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  WORTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 230 AM CDT THURSDAY

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MANLY
  AND NORTHWOOD.

HEAVY RAINFALL ACROSS WORTH AND CERRO GORDO COUNTIES WILL CONTINUE 
TO FLOW DOWNSTREAM INTO THE WARNED AREA...EVEN AFTER THE 
THUNDERSTORM HAS PASSED. TRAINED SPOTTERS HAVE REPORTED WATER OVER 
ROADWAYS...CAUSING DAMAGE TO THE ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 4342 9304 4334 9301 4302 9302 4303 9307
      4320 9323 4342 9350 4351 9350 4351 9327

$$

AWB
5 follow-up statements
614 
WGUS73 KDMX 130253
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT WED JUN 12 2013

IAC033-195-130730-
/O.CON.KDMX.FF.W.0037.000000T0000Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-
953 PM CDT WED JUN 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WORTH AND NORTHEASTERN
CERRO GORDO COUNTIES UNTIL 230 AM CDT...

AT 943 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN WORTH AND CERRO GORDO COUNTIES.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...MANLY
AND NORTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE ROADS REMAINED IMPASSABLE AND WASHED OUT IN WORTH COUNTY 
DUE TO HEAVY RAINFALL FROM EARLIER THUNDERSTORMS. LOCAL LAW 
ENFORCEMENT HAVE REPORTED A NO TRAVEL ADVISORY IN EFFECT FOR THE 
COUNTY.

MULTIPLE ROADS IN CERRO GORDO COUNTY ARE COVERED IN WATER. THE WORST 
IMPACTS ARE IN THE PLYMOUTH AND ROCK FALLS REGIONS. SEVERAL CAMP 
GROUNDS WERE EVACUATED DUE TO WATERS LIMITING ACCESS TO THE CAMP 
GROUNDS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. EVEN THOUGH RAINFALL HAS CEASED...HEAVY 
RAINFALL OCCURRED ALONG THE SHELL ROCK RIVER BASIN...AND WILL 
CONTINUE TO FLOW THROUGH THE BASIN AFFECTING POINTS DOWNSTREAM 
WITHIN THE WARNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4342 9304 4334 9301 4302 9302 4303 9307
      4320 9323 4342 9350 4351 9350 4351 9327

$$
020 
WGUS73 KDMX 130342
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT WED JUN 12 2013

IAC033-195-130730-
/O.CON.KDMX.FF.W.0037.000000T0000Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-
1042 PM CDT WED JUN 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WORTH AND NORTHEASTERN
CERRO GORDO COUNTIES UNTIL 230 AM CDT...

AT 1040 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN WORTH AND CERRO GORDO COUNTIES.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...MANLY 
AND NORTHWOOD...ROCK FALLS AND PLYMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE ROADS REMAINED IMPASSABLE AND WASHED OUT IN WORTH COUNTY 
DUE TO HEAVY RAINFALL FROM EARLIER THUNDERSTORMS. LOCAL LAW 
ENFORCEMENT HAVE REPORTED A NO TRAVEL ADVISORY IN EFFECT FOR THE 
COUNTY.

MULTIPLE ROADS IN CERRO GORDO COUNTY ARE COVERED IN WATER. THE WORST 
IMPACTS ARE IN THE PLYMOUTH AND ROCK FALLS REGIONS. SEVERAL CAMP 
GROUNDS WERE EVACUATED DUE TO WATERS LIMITING ACCESS TO THE CAMP 
GROUNDS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. EVEN THOUGH RAINFALL HAS CEASED...HEAVY 
RAINFALL OCCURRED ALONG THE SHELL ROCK RIVER BASIN...AND WILL 
CONTINUE TO FLOW THROUGH THE BASIN AFFECTING POINTS DOWNSTREAM 
WITHIN THE WARNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4342 9304 4334 9301 4302 9302 4303 9307
      4320 9323 4342 9350 4351 9350 4351 9327

$$

AWB
718 
WGUS73 KDMX 130435
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT WED JUN 12 2013

IAC033-195-130730-
/O.CON.KDMX.FF.W.0037.000000T0000Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-
1135 PM CDT WED JUN 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WORTH AND NORTHEASTERN
CERRO GORDO COUNTIES UNTIL 230 AM CDT...

AT 1133 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN WORTH AND CERRO GORDO COUNTIES.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...MANLY 
AND NORTHWOOD...PLYMOUTH AND ROCK FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE ROADS REMAINED IMPASSABLE AND WASHED OUT IN WORTH COUNTY 
DUE TO HEAVY RAINFALL FROM EARLIER THUNDERSTORMS. LOCAL LAW 
ENFORCEMENT HAVE REPORTED A NO TRAVEL ADVISORY IN EFFECT FOR THE 
COUNTY.

MULTIPLE ROADS IN CERRO GORDO COUNTY ARE COVERED IN WATER. THE WORST 
IMPACTS ARE IN THE PLYMOUTH AND ROCK FALLS REGIONS. SEVERAL CAMP 
GROUNDS WERE EVACUATED DUE TO WATERS LIMITING ACCESS TO THE CAMP 
GROUNDS AROUND ROCK FALLS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. EVEN THOUGH RAINFALL HAS CEASED...HEAVY 
RAINFALL OCCURRED ALONG THE SHELL ROCK RIVER BASIN...AND WILL 
CONTINUE TO FLOW THROUGH THE BASIN AFFECTING POINTS DOWNSTREAM 
WITHIN THE WARNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4342 9304 4334 9301 4302 9302 4303 9307
      4320 9323 4342 9350 4351 9350 4351 9327

$$

AWB
479 
WGUS73 KDMX 130556
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 AM CDT THU JUN 13 2013

IAC033-195-130730-
/O.CON.KDMX.FF.W.0037.000000T0000Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-
1256 AM CDT THU JUN 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WORTH AND NORTHEASTERN
CERRO GORDO COUNTIES UNTIL 230 AM CDT...

AT 1256 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROADS AND OTHER AREAS BEING AFFECTED BY FLOOD WATERS FROM EARLIER 
THUNDERSTORMS. SEVERAL ROADS ARE CLOSED AND FLOWING WATER MAY HAVE 
CAUSED DAMAGE TO ROADWAYS...MAKING TRAVEL HAZARDOUS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MANLY AND NORTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4342 9304 4334 9301 4302 9302 4303 9307
      4320 9323 4342 9350 4351 9350 4351 9327

$$

LEE
944 
WGUS73 KDMX 130726
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT THU JUN 13 2013

IAC033-195-130740-
/O.EXP.KDMX.FF.W.0037.000000T0000Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-
226 AM CDT THU JUN 13 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WORTH AND
NORTHEASTERN CERRO GORDO COUNTIES WILL BE ALLOWED TO EXPIRE AT 230 AM
CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLASH FLOOD THREAT. HOWEVER...SEVERAL ROADS AND 
OTHER AREAS REMAIN UNDERWATER AND AN AREAL FLOOD WARNING HAS BEEN 
ISSUED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4342 9304 4334 9301 4302 9302 4303 9307
      4320 9323 4342 9350 4351 9350 4351 9327

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:02 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 6:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT WED JUN 12 2013

.UPDATE...
ISSUED AT 554 PM CDT WED JUN 12 2013

CONTINUE WITH STORMS NORTHEAST AND TAPERING OFF STORMS SOUTHEAST
EARLIER IN THE EVENING. BUMPED WINDS UP BEHIND THE LOW AS WINDS
CONTINUE TO GUST TO NEAR 40 MPH OVER THE NORTHWEST AT THIS TIME.
EXPECT WINDS TO DIMINISH AFTER SUNSET. CONTINUE SEVERE THREAT
ACROSS THE NORTHEAST THIS EVENING.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 337 PM CDT WED JUN 12 2013

STRONG SHORT WAVE EVIDENT ON WATER VAPOR OVER SOUTHWEST MN IS
CURRENTLY SLIDING SOUTHEAST.  FORCING AHEAD OF THIS COMBINED WITH
MUCAPES OF 2500 TO 3000 J/KG AND 40 TO 55KTS OF SHEAR AND A SURFACE
LOW OVER CENTRAL IOWA WITH A FRONTAL BOUNDARY EXTENDING TOWARDS THE
HIGHWAY 20 CORRIDOR WILL LEAD TO A BRIEF PERIOD OF EXPLOSIVE
THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL INTO NORTHEAST IOWA
BEFORE PUSHING INTO FAR EASTERN IOWA.  FOR AT LEAST A FEW HOURS
NORTH CENTRAL IOWA WILL BE UNDER THE GUN WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.  BY 00Z HOWEVER THE SURFACE LOW WILL BE IN EASTERN
IOWA WITH THE WARM FRONTAL BOUNDARY INTO FAR NORTHEAST IOWA AND
SOUTHERN WISCONSIN/NORTHERN ILLINOIS.  THIS SHOULD SIGNIFICANTLY
REDUCE THE SEVERE THREAT FOR CENTRAL IOWA.  WE CURRENTLY HAVE A
TORNADO WATCH IN EFFECT FOR THE AREA WHICH I WOULD EXPECT TO BE LET
GO FOR CENTRAL IOWA BY 00Z BASED ON CURRENT TRENDS.

FOR THE REST OF TONIGHT...A RELATIVELY STRONG NORTHWEST FLOW WILL
ENTER ON THE BACKSIDE OF THE SURFACE LOW SO I EXPECT WINDS TO
INCREASE FOR AT LEAST OF BRIEF TIME THIS EVENING TO 15 TO 25 MPH.
CLOUDS SHOULD DIMINISH FORECAST AREA-WIDE BY 06Z ALTHOUGH TIME
HEIGHT CROSS SECTIONS SHOW A COUPLE DIFFERENT LAYERS OF MOISTURE
ADEQUATE ENOUGH FOR A SCATTERED TO BROKEN CLOUD DECK THROUGH 09Z.
TEMPS WILL BE FAIRLY COOL NORTH TONIGHT AS SOME PRETTY STRONG COLD
ADVECTION...FOR JUNE...OCCURS WITH HIGH PRESSURE BUILDING IN.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 337 PM CDT WED JUN 12 2013

MAIN CONCERNS WILL BE EXPECTED RAINFALL AND POTENTIAL STORMS OVER
THE WEEKEND. MODELS CONTINUE TO SHOW QUICK RECOVERY FROM MINOR
RIDGE APPROACHING THE AREA FOR THURSDAY INTO THURSDAY EVENING.
WARM AIR ADVECTION ALREADY BEGINNING TO ASSERT ITSELF ACROSS THE
AREA. SOME OVERNIGHT CONVECTION IS POSSIBLE AFTER MIDNIGHT WITH
FRIDAY SEEING A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
THE REGION WITH THE POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER
SATURDAY AFTERNOON. BY SATURDAY MORNING ANOTHER AREA OF LOW
PRESSURE IS EXPECTED TO MOVE INTO CENTRAL IOWA WITH A WARM FRONT
EXTENDING ACROSS THE EAST BY AFTERNOON. THIS WOULD KEEP THE
SOUTHERN AREAS IN THE WARM SECTOR WITH THE NORTH ALONG THE
BOUNDARY. AMPLE MOISTURE AND SHEAR WILL ONCE AGAIN RESULT IN A
POTENTIAL FOR SEVERE WEATHER...POSSIBLY SOME LOCALLY HEAVY
RAINFALL AS WELL OVER THE WARM FRONTAL ZONE. THE PATTERN LOOKS TO
CONTINUE ESTABLISHED OVER THE REGION SUNDAY INTO MONDAY WITH A
THIRD WAVE TRACKING EAST NORTHEAST THROUGH THE REGION FOR SUNDAY
NIGHT AND MONDAY. THIS WILL ONCE AGAIN BRING THE POTENTIAL FOR
ADDITIONAL RAIN AND SEVERE WEATHER. A RIDGE OF HIGH PRESSURE IS
EXPECTED TO CROSS THE REGION ON TUESDAY WITH LEE SIDE TROUGHING
BACK ACROSS THE CENTRAL PLAINS AND MIDWEST TOWARD WEDNESDAY AND
THURSDAY OF NEXT WEEK. AT THIS TIME THE SLOWER EURO SEEMS MORE
REASONABLE GIVEN THE TIMING OF SYSTEMS OVER THE NEXT 5 TO 7 DAYS.
HIGHS THROUGH THE PERIOD WILL REMAIN NEAR NORMAL FOR MOST OF THE
EXTENDED PERIOD WITH LOWS IN THE LOWER TO MID 60S. THE ONLY
EXCEPTION WILL BE IMMEDIATELY FOLLOWING THE COOL FRONTAL PASSAGE
WHICH WILL LIKELY DROP MINS INTO THE MID 50S TO LOWER 60S. AT THIS
TIME THERE IS AN INCREASED LIKELIHOOD OF SEVERAL INCHES OF
RAINFALL OVER THE NEXT 5 TO 7 DAYS. THOUGH CONFIDENCE REMAINS LOW
AS TO WHICH AREAS MIGHT BE AFFECTED THE MOST...RAINFALL AMOUNTS
WILL BE MONITORED OVER THE NEXT WEEK TO ADDRESS ANY CONCERNS
REGARDING POTENTIAL FOR REPEATED RAINFALL AND POSSIBLE FLOODING.

&&

.AVIATION...12/00Z
ISSUED AT 554 PM CDT WED JUN 12 2013

MAIN CONCERNS ARE EARLY CONVECTION AND WIND POTENTIAL FOR THE NEXT
FEW HOURS NORTH. LOWER CIGS HAVE DEVELOPED BEHIND THE LOW AND
EXPECT SOME MVFR CONDITIONS OVER THE NORTH AND WEST BRIEFLY PRIOR
TO ENTIRE SYSTEM PULLING EAST AFT 05Z. UNLESS ADDITIONAL
DEVELOPMENT TAKES PLACE OVER THE SOUTH...WHERE CONVERGENCE IS
WEAKER...SOUTH WILL MAINLY SEE AN INCREASE IN WESTERLY WINDS FOR
THE NEXT SEVERAL HOURS. KMCW AND KALO STILL MAY SEE SOME SEVERE
STORMS OVER THE NEXT 2 HOURS THROUGH ABOUT 01Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...FAB
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Jun 12, 7:09 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUN 12 2013

IAZ006-007-016-017-025>028-036>039-050-140015-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
709 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MID EVENING MAINLY
ALONG AND NORTH OF HIGHWAY 20. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING GOLF BALL HAIL AND STRAIGHT LINE WINDS TO 70
MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THESE STORMS THROUGH
MID EVENING. THESE STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY
LATE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED FOR THE NEXT FEW HOURS.

IAZ004-005-015-023-024-033>035-044>049-057>062-070>075-081>086-
092>097-140015-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
709 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

GUSTY WINDS TO NEAR 40 MPH ARE EXPECTED THROUGH THIS EVENING
BEHIND A STRONG COLD FRONT MOVING THROUGH CENTRAL IOWA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

REV

In the hours before

Local storm report, Jun 12, 7:22 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       NORTHWOOD               43.44N 93.22W
06/12/2013  M1.97 INCH       WORTH              IA   CO-OP OBSERVER

            CO-OP OBSERVER MEASURED 1.97 INCHES OF RAINRALL FROM 6 PM
            TO 630 PM

&&
Special weather statement, Jun 12, 7:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT WED JUN 12 2013

IAZ005-006-016-024-025-034>036-046>049-059>062-072>075-130245-
KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-CALHOUN-WEBSTER-
HAMILTON-GREENE-BOONE-STORY-MARSHALL-DALLAS-POLK-JASPER-POWESHIEK-
MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...GARNER...
HUMBOLDT...CLARION...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...ADEL...DES MOINES...
NEWTON...GRINNELL...WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA
737 PM CDT WED JUN 12 2013

...GUSTY WINDS OVER CENTRAL IOWA THIS EVENING...

A STRONG COLD FRONT IS TRACKING ACROSS CENTRAL IOWA. ACCOMPANYING THE
FRONT NORTHWEST WINDS HAVE INCREASED TO 30 MPH AND HAVE BEEN
GUSTING TO NEAR 40 MPH. OVER THE NEXT SEVERAL HOURS WINDS MAY GUST
TO NEAR 40 TO 45 MPH AT TIMES OVER PORTIONS OF WESTERN AND CENTRAL
IOWA.

PERSONS TRAVELING ACROSS THE REGION SHOULD REMAIN ALERT TO
INCREASING WINDS...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE
VEHICLE.

REV
Special weather statement, Jun 12, 7:50 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT WED JUN 12 2013

IAZ007-130245-
WORTH-
750 PM CDT WED JUN 12 2013

...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN WORTH COUNTY MOVING
SOUTHEASTWARD. THIS STORM HAS PRODUCED HEAVY RAINFALL RATES WITH
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL
MAY LEAD TO LOCALIZED AREAS OF FLOODING...ESPECIALLY OVER NORTHERN
WORTH COUNTY. ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED AFTER THE
STORM HAS PASSED...AND THE FLOODING THREAT WILL QUICKLY DIMINISH.

IF YOU ENCOUNTER FLOODED ROADWAYS...TURN AROUND DO NOT DROWN.

AWB
Local storm report, Jun 12, 8:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     5 ESE MANLY             43.25N 93.12W
06/12/2013                   CERRO GORDO        IA   TRAINED SPOTTER

            SEVERAL 4 INCH TREE LIMBS DOWN

&&

SSEARCY
Local storm report, Jun 12, 8:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
811 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             1 W READLYN             42.70N 92.24W
06/12/2013  E1.75 INCH       BREMER             IA   TRAINED SPOTTER

&&

SSEARCY
Local storm report, Jun 12, 8:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       2 N ROCK FALLS          43.24N 93.09W
06/12/2013  U0.00 INCH       CERRO GORDO        IA   STORM CHASER

            REPORT OF WATER IN LOW LYING FIELDS AND CREEKS OUT OF

            BANKS. REPORT OF WATER OVER 330TH ST NORTH OF ROCK FALLS.

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTTornado WarningDMXBlack Hawk, Bremer35 min
Jun 12, 7:19 PM CDTSevere Thunderstorm WarningDMXBremer, Butler41 min
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningDMXWorth38 min
Jun 12, 7:51 PM CDTTornado WarningDMXBremer24 min
Jun 12, 8:11 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer19 min
Jun 12, 8:12 PM CDTSevere Thunderstorm WarningDMXCerro Gordo18 min
Jun 12, 8:25 PM CDTSevere Thunderstorm WarningDMXBremer, Butler50 min
Jun 13, 2:24 AM CDTAreal Flood WarningDMXCerro Gordo, Worth24 hr
Jun 13, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 13, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk4 days
Jun 13, 10:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler54 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.